Alert archive / New York / Small Craft Advisories in 2019

Small Craft Advisory 104, NWS Buffalo, NY

December 7, 2019

NWS Buffalo, NY issued this small craft advisory at Dec 7, 2019, 2:54 PM EST. It took effect at Dec 8, 2019, 4:00 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2019, 2:54 PM EST (19:54 UTC)
In effect from
Dec 8, 2019, 4:00 AM EST
Expired
Dec 9, 2019, 9:36 AM EST
In force
30 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

825 
WHUS71 KBUF 071954
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
254 PM EST Sat Dec 7 2019

LOZ043-044-072100-
/O.CAN.KBUF.SC.Y.0103.000000T0000Z-191207T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
254 PM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LOZ045-080400-
/O.NEW.KBUF.SC.Y.0104.191208T0900Z-191209T1500Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
254 PM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 10 AM EST
MONDAY...

* WHAT...South to 30 knots and waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 4 AM Sunday to 10 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
315 
WHUS71 KBUF 080235
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
935 PM EST Sat Dec 7 2019

LOZ045-081045-
/O.CON.KBUF.SC.Y.0104.191208T0900Z-191209T1500Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
935 PM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
10 AM EST MONDAY...

* WHAT...South winds to 30 knots and waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 4 AM Sunday to 10 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
149 
WHUS71 KBUF 080852
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
352 AM EST Sun Dec 8 2019

LEZ040-041-081700-
/O.EXB.KBUF.SC.Y.0104.191208T1500Z-191209T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
352 AM EST Sun Dec 8 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST MONDAY...

* WHAT...South winds 15 to 25 knots and waves up to 4 feet
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 10 AM this morning to 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-081700-
/O.EXB.KBUF.SC.Y.0104.191208T1500Z-191209T0900Z/
Upper Niagara River and Buffalo Harbor-
352 AM EST Sun Dec 8 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST MONDAY...

* WHAT...South winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 10 AM this morning to 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-081700-
/O.CON.KBUF.SC.Y.0104.191208T0900Z-191209T1500Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
352 AM EST Sun Dec 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
448 
WHUS71 KBUF 081433
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
933 AM EST Sun Dec 8 2019

LOZ045-082245-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-191209T1500Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
933 AM EST Sun Dec 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-082245-
/O.CON.KBUF.SC.Y.0104.191208T1500Z-191209T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
933 AM EST Sun Dec 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...South winds 15 to 25 knots expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-082245-
/O.CON.KBUF.SC.Y.0104.191208T1500Z-191209T0900Z/
Upper Niagara River and Buffalo Harbor-
933 AM EST Sun Dec 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...South winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
263 
WHUS71 KBUF 082219
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
519 PM EST Sun Dec 8 2019

LOZ045-090630-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-191209T1500Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
519 PM EST Sun Dec 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...South to 30 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-090630-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-191209T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
519 PM EST Sun Dec 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...South winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-090630-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-191209T0900Z/
Upper Niagara River and Buffalo Harbor-
519 PM EST Sun Dec 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...South winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
034 
WHUS71 KBUF 090526
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1226 AM EST Mon Dec 9 2019

LOZ045-091330-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-191209T1500Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1226 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...South winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-090900-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-191209T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1226 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY
THIS MORNING...

* WHAT...South winds 15 to 20 knots and waves up to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-090900-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-191209T0900Z/
Upper Niagara River and Buffalo Harbor-
1226 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY
THIS MORNING...

* WHAT...South winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
529 
WHUS71 KBUF 090905
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
405 AM EST Mon Dec 9 2019

LEZ040-041-091715-
/O.EXP.KBUF.SC.Y.0104.000000T0000Z-191209T0900Z/
/O.NEW.KBUF.SC.Y.0105.191210T0300Z-191212T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
405 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST THURSDAY...

* WHAT...West to 30 knots and waves 6 to 9 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 10 PM this evening to 4 AM EST Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-091015-
/O.EXP.KBUF.SC.Y.0104.000000T0000Z-191209T0900Z/
Upper Niagara River and Buffalo Harbor-
405 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

LOZ042-091715-
/O.NEW.KBUF.SC.Y.0105.191210T0600Z-191211T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
405 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST
TUESDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet. 

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 1 AM to 10 PM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-091715-
/O.NEW.KBUF.SC.Y.0105.191210T0900Z-191211T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
405 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 1 AM EST
WEDNESDAY...

* WHAT...West to 30 knots and waves 7 to 10 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 4 AM Tuesday to 1 AM EST Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-091500-
/O.CON.KBUF.SC.Y.0104.000000T0000Z-191209T1500Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
405 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...South winds 15 to 25 knots and waves up to 4 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
969 
WHUS71 KBUF 091436
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
936 AM EST Mon Dec 9 2019

LOZ045-092245-
/O.CAN.KBUF.SC.Y.0104.000000T0000Z-191209T1500Z/
/O.EXB.KBUF.SC.Y.0105.191210T0900Z-191211T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
936 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST
TUESDAY...

* WHAT...West winds 15 to 25 knots and waves 6 to 9 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 4 AM to 10 PM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-092245-
/O.CON.KBUF.SC.Y.0105.191210T0300Z-191212T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
936 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM EST THURSDAY...

* WHAT...West to 30 knots and waves 6 to 9 feet expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 10 PM this evening to 4 AM EST Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-092245-
/O.CON.KBUF.SC.Y.0105.191210T0600Z-191211T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
936 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM EST
TUESDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 1 AM to 10 PM EST Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-092245-
/O.CON.KBUF.SC.Y.0105.191210T0900Z-191211T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
936 AM EST Mon Dec 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO
1 AM EST WEDNESDAY...

* WHAT...West to 30 knots and waves 6 to 9 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 4 AM Tuesday to 1 AM EST Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 2:11 PM EST, 43 minutes earlier.

Area forecast discussion, Dec 7, 2:11 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
211 PM EST Sat Dec 7 2019

.SYNOPSIS...
High pressure will build across the lower Great Lakes tonight before
moving off the southern New England coast on Sunday. This will
provide mainly dry weather for the rest of the weekend. Low pressure
will track across the central Great Lakes late Monday with above
normal temperatures and showers on Monday followed by colder weather
and lake effect snow showers during the middle portion of the work
week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Although a ridge of high pressure extends from Ohio into the lower
Great Lakes at the surface, there is an upper level trough across
New England early this afternoon. This is supporting some light snow
showers or flurries east of Lake Ontario, along with lake effect
clouds across much of western New York. Any lingering snow showers
will taper off quickly late this afternoon due to diminishing
moisture and lowering inversion heights which will occur due to the
departure of the trough. Likewise, lake effect clouds will gradually
erode. Little if any additional snow accumulation is expected.

High pressure will drift to the southern New England coast
tonight. Increasing warm advection in the wake of the departing
high will bring an increase in high clouds overnight. Lows will
occur during the mid to late evening, with 20s across Western NY
and teens from the Genesee Valley eastward, and even some
single digits east of Lake Ontario. Temperatures will then rise
overnight as a southerly breeze and warm advection increase.

High pressure will continue to move east and off the southern New
England coast Sunday. Ongoing warm advection will continue to
support thickening mid/high clouds, but any rain showers associated
with the next system will remain well to our northwest through early
evening with dry conditions prevailing in the eastern Great Lakes.
Temperatures will warm to above average, with highs in the mid 40s
across Western NY and mid to upper 30s east of Lake Ontario.

A weak surface trough of low pressure across the central Great Lakes
Sunday evening will gradually move eastward towards our region
Sunday night. An increasing southwesterly mid-level flow will
provide a broad area of weak mid level warm air advection. Chances
for showers will increase late Sunday night. The southerly flow will
prevent temperatures from dropping below freezing at most locations,
but there is a chance for below freezing temperatures and a brief
snow or sleet mix across the North Country with thermal profiles
showing a mid-level warm layer of around +1c. Otherwise, lows will
range from the lower 40s across the lake plains west of Rochester
with mid to upper 30s at most other locations. Rainfall amounts
and any snow accumulation will be minimal.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Shortwave trough over the upper Midwest tracks east and into
the upper Great Lakes on Monday. Associated deepening surface
wave will track northwest of the area across lower Michigan.
This will maintain a deep southerly flow of warm moist air ahead
of approaching cold front, resulting in widespread showers
across the area. Rainfall amounts likely to be in the one-third
to three- quarters of an inch range, although would not rule out
isolated heavier amounts, especially if any convective elements
can develop. Despite the rain, it will be a mild day Monday
with most high temperatures getting into the upper 40s to lower
50s.

Low pressure will move into Quebec Monday night sending a strong
cold front toward the region, likely reaching far western New York by
daybreak Tuesday. The widespread showers will gradually lessen
Monday night as the main forcing shifts to out east.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
...SIGNIFICANT LAKE EFFECT SNOW EVENT CONTINUES TO LOOK POSSIBLE BY
MID WEEK...

An Arctic cold front will plow across the region on Tuesday. As
such, cold air will rapidly pour into the area in the wake of the
front causing the lingering rain showers from Tuesday morning to
abruptly transition over to snow showers as we head into Tuesday
afternoon.

Winds shifting to westerly at 850 MB Tuesday night and
Wednesday will advect cold air into the region, causing the 850
mb temperatures to drop to around -15C Tuesday night into early
Wednesday, before a reinforcing shot of arctic air moves across
the eastern Great Lakes Wednesday into Wednesday night, with
850 mb temperatures nearing -20C.

Multiple parameters remain favorable for a potentially significant
lake effect snow event mid week, including good over-lake
instability, available moisture and positioning of upper and lower
level features suggesting a strong lake response off both Lake Erie
and Lake Ontario beginning Tuesday night continuing into most of the
day on Wednesday. That said, have become a little less impressed
with the overall shear profiles, which have become less favorable
for a steady state heavy lake effect snow set up. However, we are
still a few days out and as such uncertainty remains on the
exact positioning of the lake effect bands.

High pressure will pass just south of the region later Thursday into
Friday, with lowering precipitation chances as we progress toward
the end of the period. Winds will begin their gradual shift from
west-northwesterly Thursday morning, to more southwesterly by late
in the day Thursday as high pressure moves southeast of the area.
Although this will signal the beginning of the warm advection
process, it will be a slow one. Temps aloft will still be plenty
cold enough to support a lake response, though will be quite muted
when compared to the previous as shear and drier air (lowering
cap) come into play as well. Will most likely see the typical
south to north 'sweep' of the lake bands as winds slowly back
from west-northwest to southwest Thursday into Thursday
evening. Any lingering snow showers northeast of the lakes
Thursday night will become even more sparse by Friday as
progressively warmer air continues to push in aloft.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
There will be some lingering MVFR cigs this afternoon, but the
majority of the area will trend toward VFR flight conditions as
ceilings lift and scatter. High pressure across the area will
move to the southern New England coast with widespread VFR
flight conditions across the region tonight. Ongoing warm air
advection will support increasing mid and high level clouds
during the day Sunday. Also, a modest LLJ of 40-50 knots will
result in a period of LLWS across western New York Sunday
morning before later in the day when these winds mix to the
surface more effectively.

Outlook...

Sunday night...VFR/MVFR. Showers likely, possibly mixed with
sleet or snow across the North Country.
Monday...Areas of MVFR in rain.
Tuesday...MVFR with rain showers ending from west to east. Snow
showers possible late.
Wednesday...IFR within lake effect snow east of the lakes.
Thursday...VFR with localized IFR in lake effect snow showers
east of the lakes.

&&

.MARINE...
Winds have diminished across western Lake Ontario with high pressure
building into the eastern Great Lakes. Moderate northwest winds will
diminish across eastern portions of Lake Ontario with Small Craft
headlines set to expire late this afternoon. A short period of
lighter winds is expected late today and tonight, but SSW winds will
quickly increase on Lake Erie and Lake Ontario Sunday.

A windy period of weather will then continue through much of the
week as a strong cold front crosses the area Tuesday, followed by
moderate westerlies Tuesday night through Thursday night.

&&

.HYDROLOGY...
A period of warmer temperatures will cause snow melt which will
add to run-off from rain on Monday and Tuesday. For most
basins, rainfall amounts and the amount of snow pack in place is
limited resulting in little risk for flooding.

There is a bit more snow pack in place in the Black River basin,
with Snow Water Equivalent (SWE) values in the 1-2 inch range.
Model guidance shows a bit more QPF here, with some models in
the 1-2 range across favorable upslope regions. This supports a
low risk for flooding in the Black River basin, but there are
several limiting factors which is probably why MMEFS ensembles
(SREF/GEFS/NAEFS) are not showing much of a risk for flooding
with rises to about action stage a much more likely outcome. It
appears that the higher rainfall amounts will be localized to
upslope regions and not represent basin averages. Also,
temperatures are not likely to get warm enough to melt all of
the snow pack in place, and rainfall rates will be modest. The
situation bears watching, but no flood headlines are anticipated
in our forecast area unless some of these limiting factors
change.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LOZ043-
         044.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel/Hitchcock
SHORT TERM...AR/TMA
LONG TERM...EAJ/JM/TMA
AVIATION...Apffel
MARINE...Apffel/Hitchcock
HYDROLOGY...Apffel
Hazardous weather outlook, Dec 7, 2:53 PM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Buffalo NY
253 PM EST Sat Dec 7 2019

NYZ010>012-019-020-085-082000-
Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-Southern Erie-
253 PM EST Sat Dec 7 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Much colder air will pour into the Great Lakes region Tuesday night
through Wednesday night. There remains the potential for accumulating
lake effect snows east of Lake Erie during this time period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-013-014-021-082000-
Niagara-Orleans-Monroe-Livingston-Ontario-Allegany-
253 PM EST Sat Dec 7 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-082000-
Wayne-Northern Cayuga-Oswego-
253 PM EST Sat Dec 7 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Much colder air will pour into the Great Lakes region Tuesday night
through Wednesday night. There remains the potential for heavy lake
effect snows east of Lake Ontario during this time period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-082000-
Jefferson-Lewis-
253 PM EST Sat Dec 7 2019

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Much colder air will pour into the Great Lakes region Tuesday night
through Wednesday night. There remains the potential for heavy lake
effect snows east of Lake Ontario during this time period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-082000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
253 PM EST Sat Dec 7 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.